Alert archive / Pennsylvania / Flash Flood Warnings in 2022
Flash Flood Warning 1, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at May 14, 2022, 7:59 PM EDT for Fayette County, Washington County, Pennsylvania. It was in force for 90 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 14, 2022, 7:59 PM EDT (23:59 UTC)
- Expired
- May 14, 2022, 9:29 PM EDT
- In force
- 90 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Fayette County, PA, Washington County, PA
The radar
The Pittsburgh radar (KPBZ), 58 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 12.0 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 50 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 926 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at May 14, 7:48 PM EDT, 11 minutes earlier.
Area forecast discussion, May 14, 7:48 PM EDT, 11 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 748 PM EDT Sat May 14 2022 .SYNOPSIS... Warm weather continues, but showers and storms are likely through Monday. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... Storms have and will continue to fire through the late afternoon in daytime instability embedded in weak vorticity advection. Because of limited shear, storms are still not expected to be severe. The lack of a strong upper level flow has resulted in stagnant convection. The primary risk for the rest of the day will result in minor flooding in cases where strong convection generates high rain rates over one location for a period of time. By the evening time, most convection will dissolve with the loss of SBCAPE. Into the early morning, a weak shortwave will locally enhance vorticity through eastern Ohio and progress through northern WV and southwest PA. This will maintain the chance for an isolated shower or storm overnight. Ample surface moisture will keep nighttime lows around 10 degrees above climatological normals, and introduce the risk for patchy fog in spots. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH MONDAY NIGHT/... Shower and storm coverage will increase again Sunday, and especially into Sunday night as a cold front approaches. While sufficient CAPE of 1000-1500 J/kg will be present during the daylight hours, deep-layer shear is limited until 40 knots is progged to arrive after sunset with the cold front. Thus, the severe threat appears marginal at this time. && .LONG TERM /TUESDAY THROUGH SATURDAY/... Long range model ensembles indicate a sustained period of mainly quiet weather with brief afternoon convective chances through the long term as above average temperature prevails. && .AVIATION /00Z SUNDAY THROUGH THURSDAY/... Shower/Thunderstorm activity will continue to wane through the remainder of the evening and into the overnight hours with the loss of heating/instability. Anticipating VFR through the night, though some patchy fog is possible, especially in areas that received rainfall. Didn't mention in TAF package due to low confidence and coverage. VFR will generally prevail tomorrow ahead of an approaching cold front. Daytime heating will yield a CU field around 3 or 4kft that may become broken at times. Dropped TS from TAF package as recent models have trended fewer with Shower/storm coverage tomorrow. Next chance for widespread restrictions will be with the cold front Sunday night (after 06z) as shower/storm coverage should affect most TAF sites. .Outlook... Restrictions associated with a crossing cold front are expected Sunday night into Monday. VFR is expected thereafter through much of the week. && .PBZ WATCHES/WARNINGS/ADVISORIES... PA...None. OH...None. WV...None. &&
Hazardous weather outlook, May 14, 3:03 AM EDT, 16 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 303 AM EDT Sat May 14 2022 OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029- 031-073>076-WVZ001>004-012-021-509>514-150715- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest- Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong- Indiana-Washington-Greene-Westmoreland- Higher Elevations of Westmoreland-Fayette- Higher Elevations of Fayette-Hancock-Brooke-Ohio-Marshall-Wetzel- Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 303 AM EDT Sat May 14 2022 This Hazardous Weather Outlook is for east central Ohio, western Pennsylvania, and northern West Virginia. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Showers and storms are likely on Sunday afternoon and night with isolated incidents of damaging wind gusts possible. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Local storm report, May 14, 2:45 PM EDT, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
245 PM EDT SAT MAY 14 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0244 PM HAIL NELLIE 40.34N 82.07W
05/14/2022 M0.75 INCH COSHOCTON OH PUBLIC
&&
EVENT NUMBER PBZ2202270
RRRSpecial weather statement, May 14, 7:44 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
744 PM EDT Sat May 14 2022
PAZ021-029-073-075-150030-
Westmoreland PA-Allegheny PA-Washington PA-Fayette PA-
744 PM EDT Sat May 14 2022
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN WASHINGTON...SOUTH
CENTRAL ALLEGHENY...SOUTHWESTERN WESTMORELAND AND NORTHWESTERN
FAYETTE COUNTIES THROUGH 830 PM EDT...
At 744 PM EDT, Doppler radar was tracking a strong thunderstorm over
Bentleyville, or 11 miles south of Gastonville, moving northeast at 5
mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Jefferson Hills, Monessen, California, Donora, Monongahela,
Charleroi, Bentleyville, Brownsville, Fredericktown-Millsboro,
Perryopolis, New Eagle, and North Belle Vernon.
This includes Interstate 70 in Pennsylvania between mile markers 25
and 46.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3996 8001 3997 8001 3998 8000 3998 8002
3999 8002 4015 8014 4028 7989 4008 7969
TIME...MOT...LOC 2344Z 241DEG 6KT 4010 8000
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 8:26 PM EDT | Special Weather Statement | PBZ | Beaver | 34 min |
| May 14, 7:44 PM EDT | Special Weather Statement | PBZ | Washington | 46 min |
Nearby
Flash Flood Warnings in Pennsylvania, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.